Alert archive / Texas / Wind Advisories in 2026
Wind Advisory 4, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Feb 17, 2026, 9:44 PM CST for 5 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Feb 18, 2026, 11:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2026, 9:44 PM CST (03:44 UTC)
- In effect from
- Feb 18, 2026, 11:00 AM CST
- Expired
- Feb 18, 2026, 9:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Lea County, NM, Brewster County, TX, Culberson County, TX, Jeff Davis County, TX, Presidio County, TX, Reeves County, TX
The radar
The Midland/Odessa radar (KMAF), 184 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4082 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -70 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
831 WWUS74 KMAF 180344 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 844 PM MST Tue Feb 17 2026 NMZ027-TXZ270-271-181830- /O.UPG.KMAF.HW.A.0004.260218T1600Z-260219T1200Z/ /O.NEW.KMAF.HW.W.0006.260218T1600Z-260220T0400Z/ /O.CON.KMAF.HW.W.0005.000000T0000Z-260218T0500Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains National Park, and Pine Springs 844 PM MST Tue Feb 17 2026 /944 PM CST Tue Feb 17 2026/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM MST /11 PM CST/ THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM 9 AM MST /10 AM CST/ WEDNESDAY TO 9 PM MST /10 PM CST/ THURSDAY... * WHAT...For the first High Wind Warning, west winds 35 to 45 mph with gusts up to 60 mph. For the second High Wind Warning, west winds 45 to 65 mph with gusts up to 80 mph expected. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico. * WHEN...For the first High Wind Warning, until 10 PM MST /11 PM CST/ this evening. For the second High Wind Warning, from 9 AM MST /10 AM CST/ Wednesday to 9 PM MST /10 PM CST/ Thursday. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Aviation interests may experience localized but extreme turbulence, or strong downward airflows if flying in the near the Guadalupe Mountains. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high-profile vehicles should strongly consider postponing travel in these areas until the winds subside. Use caution when driving as blowing dust may reduce visibility. Delay travel through Guadalupe Pass or find another route, if possible. Use caution if flying low near the mountains as severe turbulence is possible. && $$ NMZ028-TXZ273-181830- /O.UPG.KMAF.HW.A.0004.260218T1800Z-260219T1200Z/ /O.NEW.KMAF.WI.Y.0004.260218T1700Z-260219T0300Z/ Eddy County Plains-Eastern Culberson- Including the cities of Carlsbad, Artesia, and Carlsbad Caverns NP 844 PM MST Tue Feb 17 2026 /944 PM CST Tue Feb 17 2026/ ...WIND ADVISORY IN EFFECT FROM 10 AM MST /11 AM CST/ TO 8 PM MST /9 PM CST/ WEDNESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...In New Mexico, Eddy County Plains. In Texas, Eastern Culberson County. * WHEN...From 10 AM MST /11 AM CST/ to 8 PM MST /9 PM CST/ Wednesday. * IMPACTS...Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution and keep both hands on the steering wheel. Secure loose objects that could be damaged or blown away by strong winds. Use caution when driving as blowing dust may reduce visibility. && $$ NMZ029-033-034-TXZ277-278-181830- /O.NEW.KMAF.WI.Y.0004.260218T1700Z-260219T0300Z/ Northern Lea-Central Lea-Southern Lea-Davis Mountains-Davis Mountains Foothills- Including the cities of Fort Davis, Hobbs, Eunice, Alpine, Tatum, Jal, and Lovington 844 PM MST Tue Feb 17 2026 /944 PM CST Tue Feb 17 2026/ ...WIND ADVISORY IN EFFECT FROM 10 AM MST /11 AM CST/ TO 8 PM MST /9 PM CST/ WEDNESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Lea County, Davis Mountains, and Davis Mountains Foothills. * WHEN...From 10 AM MST /11 AM CST/ to 8 PM MST /9 PM CST/ Wednesday. * IMPACTS...Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution and keep both hands on the steering wheel. Secure loose objects that could be damaged or blown away by strong winds. Use caution when driving as blowing dust may reduce visibility. && $$ R Hluchan
1 follow-up statement
633 WWUS74 KMAF 181927 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 1227 PM MST Wed Feb 18 2026 NMZ027-TXZ270-271-191000- /O.CON.KMAF.HW.W.0006.000000T0000Z-260220T0400Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Queen, Pine Springs, and Guadalupe Mountains National Park 1227 PM MST Wed Feb 18 2026 /127 PM CST Wed Feb 18 2026/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST /10 PM CST/ THURSDAY... * WHAT...West winds 35 to 45 mph with gusts up to 70 mph. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico. * WHEN...Until 9 PM MST /10 PM CST/ Thursday. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Severe turbulence near the mountains will be hazardous for low flying light aircraft. Aviation interests may experience localized but extreme turbulence, or strong downward airflows if flying in the near the Guadalupe Mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high-profile vehicles should strongly consider postponing travel in these areas until the winds subside. Use caution when driving as blowing dust may reduce visibility. && $$ NMZ028-029-033-034-TXZ273-277-278-190300- /O.CON.KMAF.WI.Y.0004.000000T0000Z-260219T0300Z/ Eddy County Plains-Northern Lea-Central Lea-Southern Lea-Eastern Culberson-Davis Mountains-Davis Mountains Foothills- Including the cities of Tatum, Jal, Carlsbad, Alpine, Artesia, Carlsbad Caverns NP, Eunice, Hobbs, Fort Davis, and Lovington 1227 PM MST Wed Feb 18 2026 /127 PM CST Wed Feb 18 2026/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST /9 PM CST/ THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Southeast New Mexico plains, Eastern Culberson, Davis Mountains, and Davis Mountains Foothills. * WHEN...Until 8 PM MST /9 PM CST/ this evening. * IMPACTS...Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution and keep both hands on the steering wheel. Secure loose objects that could be damaged or blown away by strong winds. Use caution when driving as blowing dust may reduce visibility. && $$ Sprang
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Feb 17, 5:42 PM CST, 4 hours 2 minutes earlier. Its key messages:
- Updated at 539 PM CST Tue Feb 17 2026
- A slow-moving upper-level system brings periods of hazardous winds to the Guadalupes/Delawares, the Davis Mountains, and respective adjacent plains/foothills today through at least Wednesday.
- Areas where strongest winds are expected will also be at risk of near-critical to critical fire danger today through at least Wednesday, as well as blowing dust.
- Warmer than average temperatures persist through the week, followed by a cooling trend into the weekend.
Area forecast discussion, Feb 17, 5:42 PM CST, 4 hours 2 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
542 PM CST Tue Feb 17 2026
...New AVIATION...
.KEY MESSAGES...
Updated at 539 PM CST Tue Feb 17 2026
- A slow-moving upper-level system brings periods of hazardous
winds to the Guadalupes/Delawares, the Davis Mountains, and
respective adjacent plains/foothills today through at least
Wednesday.
- Areas where strongest winds are expected will also be at risk of
near-critical to critical fire danger today through at least
Wednesday, as well as blowing dust.
- Warmer than average temperatures persist through the week,
followed by a cooling trend into the weekend.
&&
.SHORT TERM...
(This afternoon through Wednesday night)
Issued at 131 PM CST Tue Feb 17 2026
WV imagery this afternoon shows the first of a series of upper level
troughs moving through New Mexico, bringing earth, wind, and fire to
West Texas and Southeast New Mexico today. Indeed, Carlsbad Caverns
was the first to hit high wind and an RFTI of 6 at 1430Z. This will
result in critical fire wx conditions both today and Wednesday. See
Fire Wx Discussion below for more details. Despite variable high
cloudiness to inhibit mixing somewhat, a windy day is still on tap
for Southeast New Mexico and adjacent areas of West Texas, with
increased westerlies adding a downslope warming component to
afternoon highs, which should top out an average of over 15 F above
climatology. Unfortunately, this looks to be the warmest day this
forecast, as a series of fronts are expected over the next week,
beginning with a Pac front late this afternoon.
Tonight, winds will decouple after sunset, but momentum will keep
them going for a few more hours into the evening, as a 35-45 kt 850
mb jet persists. This will combine with continued high cloud to
keep overnight minimums just over 10 F above normal, although ~ 5 F
cooler than this morning due to the Pac front.
Wednesday, a secondary trough will move through the Rockies, for a
day similar to today, only a little cooler and not as windy, as the
trough looks to track further north than today's trough. As a
result, we've issued a High Wind Watch for the Guadalupes,
Delawares, and immediate downstream plains. A few advisories will
be needed, as well, but subsequent shifts can upgrade/issue those
when the current ones expire, so as to minimize sowing confusion.
Considering already dry soils in place, drying out further this
afternoon, BLDU products will be needed, as well. Highs will drop ~
5-6 F from today's.
Wednesday night, the 700 mb height gradient over the Guadalupes does
not let up, remaining around 90m/200nm. This is in agreement w/the
NAM mountain wave signature, which stays strong all night. This
mixing will negate radiational cooling due to clearing skies,
yielding overnight lows very similar to tonight's..
&&
.LONG TERM...
(Thursday through Monday)
Issued at 131 PM CST Tue Feb 17 2026
The series of shortwaves moving across the Southern and Central
Plains continues Thursday. Surface low pressure once again develops
in the lee of the Rockies Thursday morning. This, coupled with our
proximity to a jet of stronger winds aloft, yields another day of
gusty and dry conditions. Highs top out in the upper 60s and low-to-
mid 70s for much of the region, with 80s in near and along the Rio
Grande. Friday looks very similar to Thursday as yet another
shortwave passes north of the area. The main difference Friday will
be the passage of a cold front that evening and early Saturday
morning. In any case, for both Thursday and Friday we will continue
to evaluate the need for additional wind products (particularly for
the same locations that required wind products in the Short Term
period). Enhanced fire weather conditions will also continue to be a
concern for both of these days, particularly in the southeast New
Mexico plains, the Davis Mountains, the Upper Trans-Pecos, and
Gaines County. See the fire weather discussion below for more
details.
The aforementioned cold front Friday night yields near-normal
temperatures Saturday afternoon (low-to-mid 60s for most locations,
70s in far southern locations near the Rio Grande). In addition to
the cooler temperatures, it also appears that winds gradually
decline Saturday through at least the remainder of the weekend as
post-frontal high pressure builds in. Temperatures look to remain
near-normal through at least Monday as well. Broad ridging attempts
to build overhead this weekend into early next week, but long range
guidance indicates additional shortwaves may make their way across
the plains again later in the week.
Sprang
&&
.AVIATION...
(00Z TAFS)
Issued at 539 PM CST Tue Feb 17 2026
Strong winds (gusts >30kts) and lowered visibilities due to BLDU
will continue another hour or two before subsiding. VFR will then
prevail through the period. Gusty west winds are expected again
Wednesday afternoon, but not as strong as today.
&&
.FIRE WEATHER...
Issued at 131 PM CST Tue Feb 17 2026
Near-critical to critical fire weather conditions persist today
and are expected to develop again Wednesday for the southeast New
Mexico plains, the Upper Trans-Pecos, the Davis Mountains, and
Gaines County. Gusty southwesterly to westerly winds have been
observed through much of this morning, especially in southeast New
Mexico and in/around the higher terrain of west Texas. Min RHs in
these locations have also fallen to near-critical or critical
levels (near or below 15%). As a result, the Red Flag Warning
issued previously remains in effect, and no significant changes
have been made to it. Wednesday's Fire Weather Watch also remains
unchanged, though it will likely (> 90% confidence) need to be
upgraded to a Red Flag Warning for tonight's forecast package.
Winds decrease a bit Thursday and Friday relative to today and
tomorrow. Nevertheless, elevated to near-critical fire weather
conditions continue Thursday and Friday. As a result of this,
locations with particularly dry fuels (the southeast New Mexico
plains, Upper Trans-Pecos, Davis Mountains, and Gaines County) may
require additional fire weather products on these days. A front
moves through the area Friday evening and overnight, which will
drop temperatures closer to normal Saturday and Sunday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 45 75 46 73 / 0 0 0 0
Carlsbad 43 72 45 68 / 0 0 0 0
Dryden 52 82 49 84 / 0 0 0 0
Fort Stockton 51 80 47 77 / 0 0 0 0
Guadalupe Pass 40 62 40 58 / 0 0 0 0
Hobbs 38 70 42 68 / 0 0 0 0
Marfa 37 71 35 71 / 0 0 0 0
Midland Intl Airport 47 74 47 72 / 0 0 0 0
Odessa 47 74 47 72 / 0 0 0 0
Wink 44 76 44 72 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Warning until 11 PM CST /10 PM MST/ this evening for
Davis Mountains-Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains.
High Wind Watch from Wednesday morning through late Wednesday
night for Guadalupe and Delaware Mountains.
Blowing Dust Advisory until 9 PM CST this evening for Andrews-
Davis Mountains Foothills-Dawson-Eastern Culberson-Gaines-
Loving-Reeves County Plains-Van Horn and Highway 54
Corridor-Winkler.
High Wind Warning until 9 PM CST this evening for Eastern
Culberson.
High Wind Watch from Wednesday afternoon through late Wednesday
night for Eastern Culberson.
Wind Advisory until 9 PM CST this evening for Andrews-Davis
Mountains Foothills-Dawson-Gaines-Loving-Reeves County
Plains-Van Horn and Highway 54 Corridor-Winkler.
High Wind Watch from Wednesday morning through late Wednesday
night for Guadalupe Mountains Above 7000 Feet.
NM...High Wind Warning until 10 PM MST this evening for Guadalupe
Mountains of Eddy County.
High Wind Watch from Wednesday morning through late Wednesday
night for Guadalupe Mountains of Eddy County.
Blowing Dust Advisory until 8 PM MST this evening for Central
Lea-Eddy County Plains-Northern Lea-Southern Lea.
High Wind Warning until 8 PM MST this evening for Central Lea-
Eddy County Plains-Northern Lea.
High Wind Watch from Wednesday morning through late Wednesday
night for Eddy County Plains.
Wind Advisory until 8 PM MST this evening for Southern Lea.
&&
SHORT TERM...99
LONG TERM....13
AVIATION...29In the hours before
Local storm report, Feb 17, 6:55 PM CST, 2 hours 49 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
655 PM CST Tue Feb 17 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM Non-Tstm Wnd Gst 6 W Whites City 32.17N 104.48W
02/17/2026 M72 MPH Eddy NM Mesonet
Mesonet station 164 Carlsbad Caverns NP.
0152 PM Non-Tstm Wnd Gst 1 ENE Pine Springs 31.89N 104.80W
02/17/2026 M61 MPH Culberson TX Mesonet
Mesonet station PSGT2 Pinery.
0334 PM Non-Tstm Wnd Gst 5 WSW Otis 32.33N 104.25W
02/17/2026 M60 MPH Eddy NM ASOS
ASOS station KCNM Carlsbad.
0206 PM Non-Tstm Wnd Gst 2 WSW Tatum 33.24N 103.35W
02/17/2026 M59 MPH Lea NM Mesonet
Mesonet station 51 2SW Tatum NM.
1230 PM Non-Tstm Wnd Gst 16 S Orla 31.59N 103.91W
02/17/2026 M59 MPH Reeves TX Mesonet
Mesonet station FW9692 Pecos.
0331 PM Non-Tstm Wnd Gst 3 NW Hobbs 32.76N 103.19W
02/17/2026 M58 MPH Lea NM Mesonet
Mesonet station 66 Hobbs, NM/ Lea County.
1200 PM Non-Tstm Wnd Gst 12 ESE Halfway 32.47N 103.55W
02/17/2026 M57 MPH Lea NM Mesonet
Mesonet station FW9687 Eunice.
0215 PM Non-Tstm Wnd Gst 19 WNW Jal 32.19N 103.51W
02/17/2026 M56 MPH Lea NM Mesonet
Mesonet station FW9690 Jal.
0400 PM Non-Tstm Wnd Gst 3 N Lakewood 32.66N 104.36W
02/17/2026 M56 MPH Eddy NM Mesonet
Mesonet station NMC37 Seven Rivers.
0818 AM Non-Tstm Wnd Gst 18 WNW Jal 32.23N 103.46W
02/17/2026 M54 MPH Lea NM Mesonet
Mesonet station 155 Jal 17NW.
0236 PM Non-Tstm Wnd Gst Welch 32.93N 102.13W
02/17/2026 M54 MPH Dawson TX Mesonet
Mesonet station 96 WELCH Dawson County.
0450 PM Non-Tstm Wnd Gst 4 NE Monument 32.67N 103.22W
02/17/2026 M54 MPH Lea NM AWOS
AWOS station KHOB Hobbs Lea Co.
0413 PM Non-Tstm Wnd Gst 3 ENE Queen 32.20N 104.69W
02/17/2026 M54 MPH Eddy NM Mesonet
Mesonet station QENN5 Queen.
&&Local storm report, Feb 17, 7:31 PM CST, 2 hours 13 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
731 PM CST Tue Feb 17 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1241 PM Non-Tstm Wnd Gst Pine Springs 31.89N 104.81W
02/17/2026 M72 MPH Culberson TX Mesonet
Mesonet station at Guadalupe Mountains
National Park.
&&
94The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 8:36 PM CST | Red Flag Warning | MAF | Brewster, Culberson, Gaines, Jeff Davis, Loving, Presidio and 1 more | 23 hr |
| Feb 17, 9:44 PM CST | High Wind Warning | MAF | Culberson | 44 hr |
Nearby
Wind Advisories in Texas, 2026Wind Advisories in New Mexico, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.